Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The Witten deformation for even dimensional conformally conic manifolds


Author: Ursula Ludwig
Journal: Trans. Amer. Math. Soc. 365 (2013), 885-909
MSC (2010): Primary 35A20; Secondary 57R70
DOI: https://doi.org/10.1090/S0002-9947-2012-05651-0
Published electronically: July 2, 2012
MathSciNet review: 2995377
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The goal of this article is to generalise the Witten deformation to even dimensional conformally conic manifolds $ X$ and a class of functions $ f: X \to \mathbb{R}$ called admissible Morse functions. We get Morse inequalities relating the $ \mathrm {L}^2$-Betti numbers of $ X$ with the number of critical points of the function $ f$. Hereby the contribution of a singular point $ p$ of $ X$ to the Morse inequalities can be expressed in terms of the intersection cohomology of the local Morse data of $ f$ at $ p$. The definition of an admissible Morse function is inspired by stratified Morse theory as developed by Goresky and MacPherson.


References [Enhancements On Off] (What's this?)

  • 1. J. M. Bismut and G. Lebeau, Complex immersions and Quillen metrics, Publ. Math. Inst. Hautes Etud. Sci. 74 (1991), 1-197. MR 1188532 (94a:58205)
  • 2. J. M. Bismut and W. Zhang, An extension of a theorem by Cheeger and Müller. With an appendix by François Laudenbach, Astérisque 205 (1992) Société Mathématique de France.
  • 3. J. Brüning and M. Lesch, Hilbert complexes, J. Funct. Anal. 108 (1) (1992), 88-132. MR 1174159 (93k:58208)
  • 4. J. Brüning and M. Lesch, Kähler-Hodge theory for conformal complex cones, Geom. Funct. Anal. 3 (5) (1993), 439-473. MR 1233862 (94i:58189)
  • 5. J. Brüning and M. Lesch, On the spectral geometry of algebraic curves, J. Reine Angew. Math. 474 (1996), 25-66. MR 1390691 (97d:58193)
  • 6. J. Brüning and R. Seeley, An index theorem for first order regular singular operators, Amer. J. Math. 110 (4) (1988), 659-714. MR 955293 (89k:58271)
  • 7. M. Braverman and V. Silantyev, Kirwan-Novikov inequalities on a manifold with boundary, Trans. Amer. Math. Soc. 358 (8) (2006), 3329-3361. MR 2218978 (2007d:57049)
  • 8. K. Chang and J. Liu, A cohomology complex for manifolds with boundary, Topol. Methods Nonlinear Anal. 5 (2) (1995), 325-340. MR 1374068 (96k:58206)
  • 9. J. Cheeger, On the Hodge theory of Riemannian pseudomanifolds, Geometry of the Laplace operator (Proc. Sympos. Pure Math., Univ. Hawaii, Honolulu, Hawaii, 1979), Proc. Sympos. Pure Math., XXXVI, 91-146, Amer. Math. Soc., Providence, R.I., 1980. MR 573430 (83a:58081)
  • 10. A. Dold, Lectures on algebraic topology, Classics in Mathematics, Springer-Verlag, 1995. MR 1335915 (96c:55001)
  • 11. M. Farber and E. Shustin, Witten deformation and polynomial differential forms, Geom. Dedicata 80 (1-3) (2000), 125-155. MR 1762505 (2001i:58042)
  • 12. M. Goresky and R. MacPherson, Intersection homology theory, Topology 19 (1980), 135-165. MR 572580 (82b:57010)
  • 13. M. Goresky and R. MacPherson, Stratified Morse theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)] 14 (1988), Springer-Verlag. MR 932724 (90d:57039)
  • 14. B. Helffer, Semi-classical analysis for the Schrödinger operator and applications, Lecture Notes in Mathematics, 1336, Springer-Verlag, 1988. MR 960278 (90c:81043)
  • 15. B. Helffer, M. Klein and F. Nier, Quantitative analysis of metastability in reversible diffusion processes via a Witten complex approach, Mat. Contemp. 26 (2004), 41-85. MR 2111815 (2005i:58025)
  • 16. B. Helffer and F. Nier, Quantitative analysis of metastability in reversible diffusion processes via a Witten complex approach: the case with boundary, Mém. Soc. Math. Fr., Nouv. Sér. 105 (2006). MR 2270650 (2007k:58044)
  • 17. B. Helffer and J. Sjöstrand, Puits multiples en mécanique semi-classique. IV. Étude du complexe de Witten, Comm. Partial Differential Equations 10 (3) (1985), 245-340. MR 780068 (87i:35162)
  • 18. D. Le Peutrec, Local WKB construction for Witten Laplacians on manifolds with boundary, Analysis $ \&$ PDE 3 (3) (2010), 227-260. MR 2672794 (2011j:58035)
  • 19. U. Ludwig, A proof of the stratified Morse inequalities for singular complex curves using the Witten deformation, Ann. Inst. Fourier 61 (5) (2011), 1749-1777.
  • 20. U. Ludwig, The Witten complex for singular spaces of dimension two with cone-like singularities, Math. Nachr. 284 (5-6) (2011), 717-738. MR 2663764
  • 21. U. Ludwig, The Witten deformation for even dimensional spaces with cone-like singularities and admissible Morse functions, C. R., Math., Acad. Sci. Paris 348 (15-16) (2010) 915-918. MR 2677991 (2011i:58030)
  • 22. M. Reed and B. Simon, Methods of modern mathematical physics, New York, Academic Press, 1980. MR 751959 (85e:46002)
  • 23. E. Witten, Supersymmetry and Morse theory, J. Differential Geom. 17 (4) (1982), 661-692. MR 683171 (84b:58111)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35A20, 57R70

Retrieve articles in all journals with MSC (2010): 35A20, 57R70


Additional Information

Ursula Ludwig
Affiliation: Mathematisches Institut, Universität Freiburg, Eckerstrasse 1, 79104 Freiburg, Germany
Email: ursula.ludwig@math.uni-freiburg.de

DOI: https://doi.org/10.1090/S0002-9947-2012-05651-0
Keywords: Stratified Morse theory, conic singularities, Witten deformation
Received by editor(s): July 29, 2010
Received by editor(s) in revised form: May 25, 2011
Published electronically: July 2, 2012
Additional Notes: The author was supported in part by SFB 647.
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society